• question-icon

    Suggest treatment for kidney stone

default
Posted on Thu, 21 Sep 2017 in Bones, Muscles and Joints
Question: Hi Doctor,
I am a gym enthusiast and have been working out for many years now. I take a scoop of whey protein after my workouts (one scoop a day,5 days a week). I was wondering if using creatine would affect my kidneys in any way. I'm thinking of taking 5g of creatine a day. I have a history of kidney stones, hence,I'm worried that taking creatine will have an adverse impact on my kidneys. Please advise.
doctor
Answered by Dr. Gopal Goel 22 minutes later
Brief Answer:
I would advise against using creatine .

Detailed Answer:
Hi I am Dr Gopal Goel Orthopedic Surgeon.
I have read the history and noted your apprehension regarding creatine use.
I fully endorse your thoughts about using extra creatine in your diet to build up muscles. Personally and medically I would strongly advise against use of creatine of even whey proteins, particularly since you already have kidney stones. We have seen cases of other problems like hip necrosis etc. I would suggest that you take more of normal diet rich in proteins.
Thanx for the question. Please feel free to ask any other question.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Gopal Goel

Orthopaedic Surgeon

Practicing since :1983

Answered : 1478 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Necrosis

doctor1 MD

My husband has Pancreatitis which he developed straight after an operation for Thyroid Cancer 8 weeks ago. He has had numerouse complications and...

doctor1 MD

recently spent a week I Florida. Get a bit of sun,not too bad, but felt a bit tender o parts of my bald head and bridge of nose. Did some weeding...

doctor1 MD

my daughter 18 years old is under going biopsy investigation for suspected lymphoma,doctor gangadharan of lake shore hospital suspects the case...

doctor1 MD

I have been taking phentermine for weight loss and having injections in my hip of triamcinolon. I think I am developing neuropathy in my hip and...

doctor1 MD

HI, I forgot to ask the question, sorry! I had my yearly physical checkup in May, 2017. Full blood work and urinalysis came back normal except for...

Get personalised answers from verified doctor in minutes across 80+ specialties

150 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Gopal Goel
  • Q - Suggest treatment for electric pulsation sensation near the shoulder blade

  • Q - What causes swelling and bruising in the knee after a fall?

  • Q - What does the following knee MRI report indicate?

  • Q - Is intramedullary nailing an effective treatment for displaced tibial...

  • Q - Suggest treatment for severe pain in the thighs

  • Q - Suggest treatment for swelling and numbness in the finger after injury

  • Q - What causes severe leg weakness and increased BP while on Amlodipine?

  • Q - Suggest treatment for swelling and bruising on top of the foot

  • Q - Suggest treatment for severe pain and muscle weakness

  • Q - What do these following MRI findings indicate?

backtotop2